Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 110, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Nov 22, 2004, 6:20 PM CST for Victoria County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2004, 6:20 PM CST (00:20 UTC)
- Expired
- Nov 22, 2004, 8:15 PM CST
- In force
- 115 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 115 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1254 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 230024
FFWCRP
TXC469-230215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
620 PM CST MON NOV 22 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VICTORIA COUNTY IN TEXAS
* UNTIL 815 PM CST
* AT 614 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH VERY HEAVY RAINFALL OCCURRING FROM NURSERY TO THE
CITY OF VICTORIA. THE THUNDERSTORM WILL CONTINUE TO MOVE SLOWLY TO
THE NORTHEAST AFFECTING INEZ AND TELFERNER. RADAR ESTIMATES 1 TO 2
INCHES OF RAINFALL IS OCCURRING WITH THIS THUNDERSTORM.
* RAINFALL OVER THE WEEKEND HAS LEFT AREA STREAMS SWOLLEN AND
THE GROUND SATURATED. EVEN AN INCH OR TWO OF RAIN WILL CAUSE
FLOODING PROBLEMS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...VICTORIA...INEZ...NURSERY...AND TELFERNER.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 2888 9723 2885 9730 2910 9698 2903 9684
2872 9665 2867 9671 2861 9690 2857 9693
2855 9691 2849 9692 2854 9706 2854 9715
2860 9717 2879 9716
$$
JR1 follow-up statement
000
WGUS74 KCRP 230102
FFSCRP
TXC469-230215-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
654 PM CST MON NOV 22 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 815 PM CST FOR VICTORIA
COUNTY...
AT 640 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING OF NUMEROUS STREETS IN THE CITY OF VICTORIA...WITH SEVERAL
CARS IN STALLED WATER.
AT 655 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS BEGINNING TO SLOWLY WEAKEN ACROSS NORTHERN
VICTORIA COUNTY. THESE STORMS WILL CONTINUE TO WEAKEN AND SLOWLY
EXIT THE COUNTY TO THE NORTHEAST OVER THE NEXT HOUR. HOWEVER...RADAR
ESTIMATES BETWEEN 1 AND 2 INCHES OF RAINFALL HAS FALLEN ACROSS THE
NORTH-CENTRAL PART OF THE COUNTY...PRODUCING FLASH FLOODING. THE
VICTORY REGIONAL AIRPORT HAS RECEIVED 1.47 INCHES OF RAINFALL WITH
THIS THUNDERSTORM. AN ADDITIONAL 1/10 TO 1/4 OF AN INCH OF RAINFALL
WILL BE POSSIBLE ACROSS SOME LOCATIONS IN NORTHERN VICTORIA COUNTY
OVER THE NEXT HOUR.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND. TURN AROUND...DONT DROWN.
LAT...LON 2888 9723 2885 9730 2910 9698 2903 9684
2872 9665 2867 9671 2861 9690 2857 9693
2855 9691 2849 9692 2854 9706 2854 9715
2860 9717 2879 9716
$$
JRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 22, 2:40 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Nov 22, 2:40 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 240 PM CST MON NOV 22 2004 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...ISOLATED TO SCATTERED THUNDER ACROSS THE NORTHERN TIER OF COUNTIES WILL PERSIST THROUGH SUNSET. EXPECT FAR WESTERN AREAS TO REMAIN MOSTLY DRY AS LOW LEVEL FLOW IS ALREADY WESTERLY. AREAS FURTHER SOUTH COULD SEE A STRAY SHOWER OR TWO...BUT WITH MOST OF THE ACTION FOCUSED ON THE STATIONARY FRONT ALONG AND NEAR I-10...DO NOT EXPECT MUCH COVERAGE AWAY FROM THE BOUNDARY. AS A RESULT...WILL TRIM BACK FLOOD WATCH TO JUST GOLIAD AND VICTORIA COUNTIES...WHERE GROUND IS SATURATED ENOUGH TO ALLOW NEARLY ANY ORGANIZED CONVECTION TO PRODUCE MORE FLOODING. PART TWO OF THE EVENT OCCURS TOMORROW...AS THE UPPER LOW ITSELF MOVES ACROSS THE AREA. MOISTURE CONVERGENCE AND DYNAMICS POINT TO THE NORTHEAST PART OF THE CWA FOR HIGHEST POPS. EXPECT SUBSIDENCE AND DRYING AFTER THE UPPER LOW PASSES...BEGINNING WITH TUESDAY NIGHT. COOLER AIR FILTERING IN WILL DROP TEMPERATURES 10 OR DEGREES LOWER TUESDAY NIGHT THAN TONIGHT. .LONG-TERM WEDNESDAY THROUGH MONDAY)...COLD FRONT WILL BE EAST OF THE AREA WEDNESDAY WITH SUFFICIENT COLD THERMAL ADVECTION AND VERTICAL MIXING CONTRIBUTING TO POST-FRONTAL SCA CONDITIONS OVER THE WATERS THROUGH A GOOD PORTION OF WEDNESDAY NIGHT. BREEZY CONDITIONS WITH GUSTS BETWEEN 25 AND 30 MPH EXPECTED ACROSS THE INTERIOR WEDNESDAY. SURFACE ANTICYCLONE LARGELY REMAINS IN CONTROL THURSDAY/THURSDAY NIGHT WITH THE GFS APPEARING TOO AGGRESSIVE IN DEVELOPING A CIRRIFORM DECK GIVEN CONFLUENT FLOW AND WEAK WARM THERMAL ADVECTION IN THE UPPER TROPOSPHERE. NO SIGNIFICANT DEPARTURES FROM GUIDANCE TEMPERATURES. ONSHORE FLOW WILL BECOME RE-ESTABLISHED BEGINNING FRIDAY THEN CONTINUE THROUGH SUNDAY AS THE NEXT UPSTREAM 500HPA TROUGH AMPLIFIES AND DEEPENING SURFACE CYCLONES TRACK ACROSS THE PLAINS STATES. SCEC/LOW-END SCA CONDITIONS WILL EXIST ACROSS THE WATERS(ESPECIALLY OFFSHORE) WHERE SUFFICIENT MOMEMTUM TRANSFER OCCURS WITH A STRONG LOW-LEVEL JET. MARGINAL BOUNDARY LAYER MOISTURE/INSTABILITY BENEATH AN ADEQUATELY HIGH CAPPING INVERSION WARRANTS SLIGHT CHANCE POPS FOR SHOWERS ACROSS PORTIONS OF THE WATERS AND NORTHEAST CWA FRIDAY NIGHT/SATURDAY AND SUNDAY. A PRE-FRONTAL TROUGH WILL DRIFT ACROSS THE CWA SUNDAY FOLLOWED BY A COLD FRONT OVERNIGHT SUNDAY/EARLY MONDAY. LIMITED MOISTURE/INSTABILITY WARRANTS JUST SLIGHT CHANCE POPS ACROSS THE FAR EASTERN CWA AND THE ADJOINING WATERS. POST-FRONTAL SCA CONDITIONS EXPECTED GIVEN THE MAGNITUDE OF COLD THERMAL ADVECTION/ISALLOBARIC PRESSURE RISES. ONLY NOTABLE DEVIATIONS REGARDING TEMPERATURES WERE TO GO HIGHER FOR MAXIMUM TEMPERATURES ACROSS THE RIO GRANDE PLAINS SUNDAY AND LOWER FOR MINIMUM TEMPERATURES AREA-WIDE MONDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 70 79 55 70 44 / 20 20 10 00 00 VICTORIA 66 78 53 65 40 / 50 60 10 00 00 LAREDO 67 79 52 71 42 / 20 10 00 00 00 ALICE 69 79 53 71 42 / 20 20 00 00 00 ROCKPORT 71 78 57 70 47 / 20 30 20 00 00 COTULLA 66 78 51 69 39 / 40 10 00 00 00 && .CRP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH VICTORIA AND GOLIAD COUNTIES THROUGH 4 AM. 71/SHORT-TERM 85/LONG-TERM
Hazardous weather outlook, Nov 22, 5:22 AM CST, 12 hours 58 minutes before
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
In the hours before
Local storm report, Nov 22, 4:10 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
410 PM CST MON NOV 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0720 PM TORNADO 6 SE VICTORIA 28.76N 96.91W
11/20/2004 F1 VICTORIA TX NWS STORM SURVEY
NWS DAMAGE SURVEY CONCLUDED A TORNADO TOUCHED DOWN IN THE
HIDDEN VALLEY SUBDIVISION ABOUT 3 MILES WEST OF DACOSTA.
THE TORNADO WAS APPROXIMATELY 100 YARDS WIDE WITH A 2
MILE PATH LENGTH. SEVERAL HOMES WERE DAMAGED AND TWO
SHEDS WERE DESTROYED. DEBRIS FROM THE SUBDIVISION WAS
BLOWN ABOUT A MILE DOWNWIND.
&&
JMSpecial weather statement, Nov 22, 4:37 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 437 PM CST MON NOV 22 2004 TXZ233-222300- GOLIAD- 437 PM CST MON NOV 22 2004 ...A FUNNEL CLOUD WAS SPOTTED OVER GOLIAD COUNTY... AT 435 PM CST...THE PUBLIC REPORTED A FUNNEL CLOUD OVER GOLIAD COUNTY...BETWEEN CHARCO AND GOLIAD. THIS FUNNEL WAS ASSOCIATED WITH A SHOWER 8 MILES EAST OF CHARCO...OR 7 MILES WEST OF GOLIAD...MOVING NORTHEAST AT 35 MPH. IF YOU LIVE IN THE PATH OF THIS SHOWER...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE EVENT THE FUNNEL CLOUD REACHES THE GROUND. 87
Special weather statement, Nov 22, 5:42 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 542 PM CST MON NOV 22 2004 TXZ234-230030- VICTORIA- 542 PM CST MON NOV 22 2004 ...FUNNEL CLOUDS WERE SPOTTED OVER VICTORIA COUNTY... AT 540 PM CST...THE PUBLIC REPORTED 3 FUNNEL CLOUDS NEAR THE CITY OF VICTORIA. THESE FUNNEL CLOUDS ARE IN ASSOCIATION WITH A LINE OF SHOWERS AND THUNDERSTORMS STRETCHING FROM NURSERY TO THE WEST SIDE OF VICTORIA TO SCHROEDER...MOVING NORTHEAST. IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT THESE FUNNEL CLOUDS REACH THE GROUND. JR
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.